Alert archive / New York / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 60, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 23, 2012, 3:13 PM EDT for Otsego County, New York. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2012, 3:13 PM EDT (19:13 UTC)
- Expired
- Jul 23, 2012, 4:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
County Otsego County, NY
The radar
The Albany radar (KENX), 70 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 3:20 PM EDT | HAIL 1 | Schuyler Lake, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 412 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WUUS51 KBGM 231913
SVRBGM
NYC077-232015-
/O.NEW.KBGM.SV.W.0060.120723T1913Z-120723T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
313 PM EDT MON JUL 23 2012
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OTSEGO COUNTY IN CENTRAL NEW YORK...
* UNTIL 415 PM EDT.
* AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
EXETER CENTER...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COOPERSTOWN BY 326 PM EDT...
SPRINGFIELD BY 340 PM EDT...
SPRINGFIELD BY 342 PM EDT...
CHERRY VALLEY BY 400 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
&&
LAT...LON 4269 7511 4286 7509 4286 7498 4283 7492
4284 7490 4286 7489 4285 7472 4283 7464
4276 7466 4268 7464
TIME...MOT...LOC 1913Z 271DEG 14KT 4276 7500
$$
SLI1 follow-up statement
174
WWUS51 KBGM 231947
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
347 PM EDT MON JUL 23 2012
NYC077-232015-
/O.CON.KBGM.SV.W.0060.000000T0000Z-120723T2015Z/
OTSEGO NY-
347 PM EDT MON JUL 23 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN OTSEGO COUNTY...
AT 344 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CHERRY VALLEY...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN OTSEGO COUNTY AT 400 PM EDT
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
MONDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4269 7492 4283 7490 4283 7476 4283 7464
4276 7466 4268 7464
TIME...MOT...LOC 1947Z 272DEG 23KT 4275 7476
$$
SLIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:31 PM EDT, 42 minutes earlier.
Area forecast discussion, Jul 23, 2:31 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 231 PM EDT MON JUL 23 2012 .SYNOPSIS... A SERIES OF UPPER-LEVEL DISTURBANCES WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE REGION TUESDAY MORNING...WITH DRIER AIR PUSHING IN BEHIND IT FOR WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED AT 2 PM... ISOLATED SEVERE STORMS HAVE DEVELOPED ALONG A WEAK SURFACE TROUGH OVER CENTRAL NY AND NORTHEAST PA. ENVIRONMENT IS MODERATELY UNSTABLE WITH SPC ANALYZED CAPES BETWEEN 1500 AND 2000 J/KG. SHEAR IS MARGINAL FOR SEVERE STORMS BUT IS FORECAST TO INCREASE LATER THIS AFTERNOON AND THIS EVENING. WATER VAPOR LOOP SHOWS A VERY PRONOUNCED MID-LEVEL DRY SURGE TRACKING EAST TOWARD WESTERN NY. STORMS HAVE DEVELOPED IN OUR AREA ON THE EAST EDGE OF THIS DRY SURGE BUT NOTHING IS OCCURRING UNDERNEATH THE DRY SURGE IN MICHIGAN. THIS DRY SURGE WILL OVERSPREAD OUR AREA LATER THIS AFTERNOON THROUGH EARLY EVENING AND MAY BE ASSOCIATED WITH A DECREASE IN ACTIVITY. STORMS COULD RE-DEVELOP LATER TONIGHT AS THE PRIMARY COLD FRONT MOVES THROUGH WHILE INSTABILITY IS FORECAST TO REMAIN MODERATELY HIGH. 1045 AM UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE AREA LATE THIS MORNING AND HAVE TWEAKED GRIDS TO ACCOUNT FOR LATEST COVERAGE AND LOCATION. MAIN CONCERN WILL BE LATE THIS AFTERNOON WHEN THE SHORT WAVE CURRENTLY MOVING ACROSS THE GREAT LAKES MOVES TO WESTERN NY. WITH PLENTY OF HEATING EXPECTED THROUGH MID-AFTERNOON CAPES SHOULD BE WELL ABOVE 1000 J/KG BY LATE AFTERNOON WITH MODERATELY STRONG WIND FIELDS ALOFT. THIS COULD RESULT IN A ROUND OF SEVERE STORMS LATER THIS AFTERNOON OR THIS EVENING... AND SPC CONCURS WITH A SLIGHT RISK CURRENTLY PAINTED FOR OUR AREA. LATEST HIGH RESOLUTION MODEL RUNS CONTINUE TO INDICATE QUITE A BIT OF UNCERTAINTY WITH TIMING AND PLACEMENT OF CONVECTION LATER TODAY... HOWEVER TIMING OF THE WAVE OVER THE CENTRAL GREAT LAKES THIS MORNING WOULD SEEM TO POINT TOWARD A LATE AFTERNOON POTENTIAL STARTING OVER THE FINGER LAKES. PREVIOUS DISCUSSION BELOW. 430 AM UPDATE... WAVES OF SHRA/TSRA CONTINUE TO CROSS CNY/NRN TIER PA ATTM...ASSOCD WITH AN APPROACHING UPR-LVL TROUGH OVER SRN ONT/FAR WRN NY. IT APPEARS THAT THIS TROUGH WILL PUSH E OF THE RGN IN THE 12-15Z TIME FRAME...WITH CONVECTIVE ACTIVITY TEMPORARILY BCMG MORE ISOLD FOR THE LATE AM/EARLY AFTN PD. BY 18-21Z...THE NEXT UPR-LVL WAVE...WELL DEFINED ON WATER VAPOR IMAGERY JUST N OF MN/LK SUPERIOR ATTM...IS PROGGED TO APPROACH UPSTATE NY FROM SRN ONT. THE COMBO OF IMPROVING MID-LVL LR'S WITH THIS FEATURE...ALG WITH DAYTIME HTG/LOW-LVL WAA...SHOULD HELP BOOST ML CAPE VALUES INTO THE 1000-2000 RANGE...SPCLY FOR THE NRN HALF OF THE CWA. ADDITIONALLY...SHEAR PROFILES WILL ALSO BECOME FAVORABLE FOR STG/SVR STORMS...WITH AN 850-900 MB JET MAX OF 40-45 KT CROSSING NY STATE BY EARLY EVE. SPC HAS MUCH OF THE FA OUTLOOKED FOR PSBL SVR...AND THIS SEEMS REASONABLE GIVEN ABV MENTIONED PARAMETERS. WE CONTINUE TO MENTION THE PSBLTY OF SVR WX IN THE HWO LATER TDY. WE HAVE NOT INCLUDED ENHANCED WORDING IN THE GRIDS JUST YET...AS WE'LL WAIT TO SEE HOW THINGS EVOLVE LATER TDY. OUR CURRENT MAX TEMP GRID MATCHES MACHINE GUIDANCE QUITE WELL FOR TDY...SO LTL TO NO CHGS WERE MADE HERE. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... 445 AM UPDATE... AFTER A PSBL ROUND OF STG/SVR STORMS THIS EVE (SPECIFICS MENTIONED ABV)...THINGS SHOULD BEGIN TO QUIET DOWN LATE TNT...AS DRY ADVECTION BEGINS AND THINGS STABILIZE DIURNALLY. POPS WILL BE LOWERED ACCORDINGLY WITH TIME LATE TNT. THE ACTUAL SFC COLD FRNTL BNDRY DOESN'T APPEAR THAT IT WILL CROSS THE AREA COMPLETELY TIL TUE AFTN. FOR THIS REASON...WE HOLD ONTO THE PSBLTY FOR ISOLD SHRA/TSRA THROUGH ABT MIDDAY. VERY PLEASANT WX IS EXPECTED TUE NGT AND WED...AS WEAK HIGH PRESSURE BUILDS ACRS THE NERN STATES...BRINGING REFRESHINGLY LOWER HUMIDITY...AND SLIGHTLY COOLER TEMPS. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... AFTER A BEAUTIFUL WEDNESDAY...CONDITIONS WILL QUICKLY TAKE A TURN FOR THE WORSE WEDNESDAY NIGHT INTO THURSDAY AS THE FIRST OF SEVERAL DISTURBANCES BARE DOWN ON THE REGION. AS HIGHLIGHTED IN RECENT DAYS...A SERIES OF UPPER-LEVEL SHORTWAVES DIVING SOUTHEAST FROM A BUILDING RIDGE ACROSS THE NORTHERN ROCKIES COMBINED WITH A NEARLY STATIONARY UPPER LOW ACROSS NORTHERN QUEBEC WILL RESULT IN A STAGNANT UPPER-LEVEL PATTERN. UNDER THIS SCENARIO...VERY SLOW MOVING SHORTWAVE TROUGHS CUTOFF FROM THE MAIN UPPER-LEVEL WIND FIELDS WILL GRADUALLY MOVE SOUTHWEST TOWARDS OUR REGION IN WEST-NORTHWEST FLOW ALOFT. FCST MODELS ALL AGREE THAT THE FIRST ROUND OF SHWRS WILL BE UPON US BY 12Z THU AS STRONG L0W-LEVEL JET WINDS OF ROUGHLY 40 KTS ASCEND A NORTHWARD LIFTING WARM FRONT. ADDITIONAL FORCING WILL BE PROVIDED BY STRONG UPPER-LEVEL DIVERGENCE ALOFT AS REGION WILL RESIDE UNDER THE FAVORABLE LEFT ENTRANCE REGION OF AN ANTICYCLONICALLY CURVED JET STREAK ROUNDING THE BASE OF THE AFOREMENTIONED UPPER LOW ACROSS NORTHERN QUEBEC. CURRENTLY MODELS TAKE THE SFC LOW EAST ACROSS WESTERN AND CENTRAL NY THROUGH THE DAY ON THURSDAY...WITH THE HEAVIEST PRECIP AXIS SUGGESTED JUST NORTH OF OUR FCST AREA ACROSS NORTHERN NY AND SOUTHERN ONTARIO. THAT SAID...IF CONDITIONS WORK OUT AS ADVERTISED...MUCH NEEDED RAINFALL WILL OCCUR ACROSS THE NORTHERN FINGER LAKES AND WESTERN MOHAWK VALLEY. BEYOND THIS...THE GFS QUICKLY EXITS THE SFC LOW STAGE RIGHT WHICH WOULD SET UP A TEMPORARY LULL ON FRIDAY IN ADVANCE OF NEXT UPPER SHORTWAVE DISTURBANCE. THE ECMWF ON THE OTHER HAND SUGGEST THE SFC LOW WILL STALL OVER THE REGION WHICH WOULD LEAD TO CONTINUED RAIN CHANCES RIGHT THROUGH THE END OF THE WEEK. QUICK LOOK AT THE CANADIAN-CMC MODEL FAVORS THE SLOWER SOLUTION AS OFFERED BY THE ECMWF AND THUS WILL KEEP CHC POPS THROUGH FRIDAY. AS MENTIONED ABOVE...NEXT MAJOR TROUGH TO ENTER THE REGION BY SATURDAY WHICH WILL BRING RENEWED CHANCES FOR SHWRS AND STORMS BEFORE CONDITIONS BEGIN TO DRY OUT BY SUNDAY AS UPPER TROUGH PULLS AWAY FROM THE REGION. EXPECT NEAR TO BELOW AVERAGE TEMPS THROUGH THE PERIOD WITH CONTINUED RAIN CHANCES AND ABUNDANT CLOUD COVER ALOFT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH LATE AFTERNOON WITH BRIEF MVFR CONDITIONS AT A FEW OF THE TAF SITES. A BREAK IN THE THUNDERSTORM ACTIVITY IS EXPECTED THIS EVENING... THEN ANOTHER ROUND OF SHOWERS OR ISOLATED THUNDERSTORMS IS POSSIBLE LATE TONIGHT WITH A COLD FRONTAL PASSAGE. THIS SECOND ROUND IS UNCERTAIN AT THIS TIME AND THEREFORE HAS NOT BEEN INCLUDED IN THE TAF'S. WINDS WILL BE MAINLY SW AT 5 TO 15 KTS THIS AFTERNOON WITH STRONGER GUSTS NEAR THUNDERSTORMS. WINDS WILL BECOME LIGHT AND VARIABLE THIS EVENING THEN SHIFT TO NORTHWEST BEHIND THE COLD FRONT AFTER 06Z. OUTLOOK... TUE...MAINLY VFR. TUE NGT...POSSIBLE MVFR/IFR VSBY RESTRICTIONS...ESPECIALLY AT ELM. WED...VFR. THU...RESTRICTIONS PSBL IN SHRA/TSRA...ESPECIALLY ELM/BGM/AVP. FRI...MAINLY VFR. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MSE SHORT TERM...MLJ LONG TERM...CMG AVIATION...CMG
Hazardous weather outlook, Jul 23, 4:39 AM EDT, 10 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 439 AM EDT MON JUL 23 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240845- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 439 AM EDT MON JUL 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HIT AND MISS THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY...WITH THE GREATEST COVERAGE OF STORMS LATER THIS AFTERNOON INTO THE EVENING. SOME STORMS MAY BECOME SEVERE...ESPECIALLY NORTH AND WEST OF A LINE FROM TOWANDA TO BINGHAMTON TO COOPERSTOWN. STRONG WINDS AND HAIL ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
In the hours before
Special weather statement, Jul 23, 2:47 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 247 PM EDT MON JUL 23 2012 NYZ056-231915- BROOME NY- 247 PM EDT MON JUL 23 2012 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL BROOME COUNTY... * AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM WAS LOCATED NEAR JOHNSON CITY...AND MOVING EAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PORT DICKINSON AND CHENANGO BRIDGE AT 255 PM EDT... PORT CRANE AT 300 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4214 7567 4204 7566 4209 7606 4220 7602 DJP
Local storm report, Jul 23, 2:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL SOUTH NEW BERLIN 42.53N 75.39W
07/23/2012 E0.88 INCH CHENANGO NY PUBLIC
&&
MJNSpecial weather statement, Jul 23, 2:49 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
249 PM EDT MON JUL 23 2012
NYZ045-056-057-PAZ039-040-231945-
BROOME NY-CHENANGO NY-DELAWARE NY-SUSQUEHANNA PA-WAYNE PA-
249 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM WILL AFFECT EXTREME NORTHWESTERN WAYNE...
EXTREME SOUTHEASTERN CHENANGO...NORTHEASTERN SUSQUEHANNA...
SOUTHEASTERN BROOME AND SOUTHWESTERN DELAWARE COUNTIES...
* AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR
WINDSOR...AND MOVING EAST AT 10 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
SANFORD AT 330 PM EDT...
DEPOSIT AND STILESVILLE AT 345 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4220 7553 4223 7523 4192 7522 4198 7568
4218 7566
SLISpecial weather statement, Jul 23, 2:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 251 PM EDT MON JUL 23 2012 NYZ045-046-056-057-231945- BROOME NY-CHENANGO NY-DELAWARE NY-OTSEGO NY- 251 PM EDT MON JUL 23 2012 ...STRONG THUNDERSTORM WILL AFFECT CENTRAL DELAWARE...EAST CENTRAL BROOME...EXTREME SOUTHWESTERN OTSEGO AND SOUTH CENTRAL CHENANGO COUNTIES... * AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR COVENTRY...AND MOVING EAST AT 25 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... AFTON AT 305 PM EDT... BAINBRIDGE AT 310 PM EDT... SIDNEY AT 320 PM EDT... MASONVILLE AND UNADILLA AT 325 PM EDT... YOUNGS AT 330 PM EDT... SIDNEY CENTER AND TROUT CREEK AT 335 PM EDT... LOOMIS AND FRANKLIN AT 340 PM EDT... WALTON AND COLCHESTER AT 345 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4236 7492 4209 7496 4219 7573 4237 7571 SLI
Special weather statement, Jul 23, 3:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
301 PM EDT MON JUL 23 2012
NYZ009-018-036-037-231930-
MADISON NY-ONEIDA NY-ONONDAGA NY-
301 PM EDT MON JUL 23 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONONDAGA...
NORTHWESTERN MADISON AND WEST CENTRAL ONEIDA COUNTIES...
* AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
WAS LOCATED NEAR CICERO...AND MOVING EAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
MINOA AT 315 PM EDT...
BRIDGEPORT AT 320 PM EDT...
KIRKVILLE AT 325 PM EDT...
LAKEPORT AND JEWELL AT 330 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4325 7617 4323 7609 4321 7608 4319 7596
4316 7592 4317 7589 4327 7587 4326 7573
4304 7576 4310 7625 4321 7623 4322 7621
4327 7622 4327 7620
DJPLocal storm report, Jul 23, 3:09 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
309 PM EDT MON JUL 23 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM HAIL MILFORD 42.59N 74.95W
07/23/2012 E1.00 INCH OTSEGO NY TRAINED SPOTTER
&&
MJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:27 AM EDT | Special Weather Statement | BGM | Delaware | 63 min |
| Jul 23, 4:36 AM EDT | Special Weather Statement | BGM | Otsego | 24 min |
| Jul 23, 4:50 AM EDT | Special Weather Statement | BGM | Seneca | 25 min |
| Jul 23, 8:15 AM EDT | Special Weather Statement | BGM | Delaware | 45 min |
| Jul 23, 1:22 PM EDT | Special Weather Statement | BGM | Chenango | 53 min |
| Jul 23, 1:23 PM EDT | Special Weather Statement | BGM | Madison | 67 min |
| Jul 23, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Delaware, Otsego | 65 min |
| Jul 23, 1:27 PM EDT | Special Weather Statement | BGM | Broome, Tioga | 63 min |
| Jul 23, 1:43 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego, Tioga, Tompkins | 62 min |
| Jul 23, 1:46 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida, Otsego | 37 min |
| Jul 23, 2:26 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Delaware, Otsego | 79 min |
| Jul 23, 2:32 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Delaware, Otsego | 45 min |
| Jul 23, 2:47 PM EDT | Special Weather Statement | BGM | Broome | 28 min |
| Jul 23, 2:49 PM EDT | Special Weather Statement | BGM | Broome | 56 min |
| Jul 23, 2:51 PM EDT | Special Weather Statement | BGM | Delaware | 54 min |
| Jul 23, 2:58 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Sullivan | 37 min |
| Jul 23, 3:01 PM EDT | Special Weather Statement | BGM | Onondaga | 29 min |
| Jul 23, 3:28 PM EDT | Special Weather Statement | BGM | Broome | 32 min |
| Jul 23, 3:28 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 62 min |
| Jul 23, 3:40 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware | 50 min |
| Jul 23, 4:01 PM EDT | Special Weather Statement | BGM | Otsego | 59 min |
| Jul 23, 4:10 PM EDT | Special Weather Statement | BGM | Oneida | 65 min |
| Jul 23, 4:50 PM EDT | Special Weather Statement | BGM | Chenango | 40 min |
| Jul 23, 5:39 PM EDT | Special Weather Statement | BGM | Broome | 51 min |
| Jul 23, 5:42 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 48 min |
| Jul 23, 5:58 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Otsego | 47 min |
| Jul 23, 6:03 PM EDT | Special Weather Statement | BGM | Oneida | 57 min |
| Jul 23, 6:03 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 57 min |
| Jul 23, 6:28 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware | 35 min |
| Jul 23, 6:56 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 64 min |
| Jul 23, 7:00 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 30 min |
| Jul 23, 7:31 PM EDT | Special Weather Statement | BGM | Otsego | 29 min |
| Jul 23, 7:49 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.